Alert archive / Missouri / Freeze Warnings in 2011
Freeze Warning 6, NWS Springfield, MO
NWS Springfield, MO issued this freeze warning at Nov 3, 2011, 3:09 PM CDT for 16 counties in Missouri; Bourbon County, Cherokee County, Crawford County, Kansas. It took effect at Nov 4, 2011, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2011, 3:09 PM CDT (20:09 UTC)
- In effect from
- Nov 4, 2011, 1:00 AM CDT
- Expired
- Nov 4, 2011, 7:48 AM CDT
- In force
- 7 hr
- Issued by
- NWS Springfield, MO
Counties Bourbon County, KS, Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Benton County, MO, Cedar County, MO, Christian County, MO, Dade County, MO, Greene County, MO, Hickory County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Polk County, MO, St. Clair County, MO, Stone County, MO, Vernon County, MO
The radar
The Springfield radar (KSGF), 53 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
801 WWUS73 KSGF 032009 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 309 PM CDT THU NOV 3 2011 ...FREEZING TEMPERATURES EXPECTED TONIGHT... .THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL CAUSE TEMPERATURES TO COOL BELOW THE FREEZING MARK TONIGHT OVER MOST AREAS OF EXTREME SOUTHEAST KANSAS AND THE WESTERN MISSOURI OZARKS. KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>103- 040815- /O.NEW.KSGF.FZ.W.0006.111104T0600Z-111104T1300Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD- BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA 309 PM CDT THU NOV 3 2011 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. * TIMING AND AREAS AFFECTED...FREEZING TEMPERATURES ARE EXPECTED OVER MOST AREAS OF SOUTHEAST KANSAS AND THE WESTERN MISSOURI OZARKS LATE TONIGHT AND EARLY FRIDAY MORNING. * TEMPERATURE...TEMPERATURES WILL RANGE FROM THE UPPER 20S TO THE LOWER 30S. * IMPACTS...FREEZING TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE VEGETATION THAT REMAINS OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GRIFFIN
3 follow-up statements
195 WWUS73 KSGF 040040 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 740 PM CDT THU NOV 3 2011 ...FREEZING TEMPERATURES EXPECTED TONIGHT... .TEMPERATURES WILL COOL BELOW THE FREEZING MARK TONIGHT OVER MOST AREAS ALONG AND WEST OF HIGHWAY 65. THE COLD TEMPERATURES WILL OCCUR IN RESPONSE TO CLEARING SKIES AND LIGHT WINDS. KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>103- 041245- /O.CON.KSGF.FZ.W.0006.111104T0600Z-111104T1300Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD- BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA 740 PM CDT THU NOV 3 2011 ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. * TIMING AND AREAS AFFECTED...FREEZING TEMPERATURES ARE EXPECTED OVER MOST AREAS OF SOUTHEAST KANSAS AND THE WESTERN MISSOURI OZARKS LATE TONIGHT AND EARLY FRIDAY MORNING. * TEMPERATURE...TEMPERATURES WILL RANGE FROM THE UPPER 20S TO THE LOWER 30S. * IMPACTS...FREEZING TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE VEGETATION THAT REMAINS OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ CRAMER
156 WWUS73 KSGF 041006 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 506 AM CDT FRI NOV 4 2011 ...FREEZING TEMPERATURES OCCURRING EARLY THIS MORNING... .CLEARING SKIES AND LIGHT WINDS HAVE OVERSPREAD THE REGION EARLY THIS MORNING AS HIGH PRESSURE CONTINUES TO SETTLE ACROSS THE CENTRAL PLAINS. THIS HAS RESULTED IN TEMPERATURES FALLING INTO THE LOWER AND MIDDLE 30S ACROSS AREAS OF SOUTHEASTERN KANSAS AND WESTERN MISSOURI. KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>103- 041300- /O.CON.KSGF.FZ.W.0006.000000T0000Z-111104T1300Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD- BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA 506 AM CDT FRI NOV 4 2011 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * SHORT TERM TRENDS...PREDAWN TEMPERATURES HAD FALLEN INTO THE LOWER AND MIDDLE 30S ACROSS EXTREME SOUTHEASTERN KANSAS AND WESTERN MISSOURI. TEMPERATURES WILL BOTTOM OUT IN THE UPPER 20S AND LOWER 30S JUST BEFORE SUNRISE. * TIMING AND AREAS AFFECTED...FREEZING TEMPERATURES ARE EXPECTED OVER MOST AREAS OF SOUTHEASTERN KANSAS AND THE WESTERN MISSOURI OZARKS EARLY THIS MORNING. * TEMPERATURE...EARLY MORNING TEMPERATURES WILL RANGE FROM THE UPPER 20S TO THE LOWER 30S. * IMPACTS...FREEZING TEMPERATURES MAY CAUSE DAMAGE TO SENSITIVE VEGETATION THAT REMAINS OUTDOORS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ SCHAUMANN
383 WWUS73 KSGF 041248 NPWSGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SPRINGFIELD MO 748 AM CDT FRI NOV 4 2011 KSZ073-097-101-MOZ055-066>068-077>079-088>090-093>095-101>103- 041400- /O.CAN.KSGF.FZ.W.0006.000000T0000Z-111104T1300Z/ BOURBON-CRAWFORD-CHEROKEE-BENTON-VERNON-ST. CLAIR-HICKORY-BARTON- CEDAR-POLK-JASPER-DADE-GREENE-NEWTON-LAWRENCE-CHRISTIAN-MCDONALD- BARRY-STONE- INCLUDING THE CITIES OF...FORT SCOTT...PITTSBURG... BAXTER SPRINGS...COLUMBUS...WARSAW...COLE CAMP...NEVADA... APPLETON CITY...OSCEOLA...HERMITAGE...LAMAR...EL DORADO SPRINGS... STOCKTON...BOLIVAR...JOPLIN...CARTHAGE...GREENFIELD... SPRINGFIELD...NEOSHO...AURORA...MOUNT VERNON...NIXA...OZARK... ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY... GALENA 748 AM CDT FRI NOV 4 2011 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE FREEZE WARNING. TEMPERATURES HAS REACHED MORNING LOWS ACROSS TEH REGION AND HAD BEGUN TO RISE AFTER SUNRISE. WHILE SOME LOCATION MAY REMAIN NEAR FREEZING FOR A PORTION OF THE MORNING...TEMPERATURES WILL CONTINUE TO RISE. $$ HATCH
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this freeze warning went out at Nov 3, 2:53 PM CDT, 16 minutes earlier.
Area forecast discussion, Nov 3, 2:53 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 253 PM CDT THU NOV 3 2011 .DISCUSSION... AFTER A LITTLE EXCITEMENT EARLY TODAY WITH SOME AREAS OF THE OZARKS SEEING THEIR FIRST FLAKES OF THE SNOW FOR THE SEASON...A RATHER CHILLY AND QUIET NIGHT WILL BE INSTORE FOR THE AREA. SURFACE HIGH WILL BUILD IN AND SKIES WILL SLOWLY CLEAR FROM WEST TO EAST THIS EVENING AND OVERNIGHT. THIS WILL ALLOW AREAS OF WEST OF HIGHWAY 65 TO REACH OR GET SLIGHTLY BELOW THE FREEZING MARK BY TOMORROW MORNING. WINDS WILL ALSO SLOWLY RELAX AS THE AREA OF LOW PRESSURE PULLS AWAY FROM THE REGION. TOMORROW WILL BE A MUCH NICER DAY WITH LIGHT WINDS EVENTUALLY BECOMING A LIGHT SOUTHERLY WIND LATE IN THE DAY AND ABUNDANT AMOUNT OF SUNSHINE AS UPPER LEVEL RIDGING CONTINUES OVER THE CENTRAL U.S. SATURDAY WILL BE A BREEZY DAY WITH A PRESSURE GRADIENT STRENGTHENING OVER THE CENTRAL PLAINS REGION. WILL HAVE TO WATCH FOR AN ELEVATED FIRE DANGER POSSIBLY SATURDAY AFTERNOON OTHERWISE NO WEATHER IS ANTICIPATED. A STORM SYSTEM OUT OF THE MOUNTAIN WEST WILL MISS THE REGION THIS WEEKEND BUT MOISTURE WILL SLOWLY BUILD BACK ACROSS THE OZARKS LATER IN THE WEEKEND AND EARLY NEXT WEEK. A SOUTHWEST FLOW WILL SETUP IN THE UPPER LEVELS LATE IN THE WEEKEND AND SEVERAL DISTURBANCES WILL RIDE THE FLOW ACROSS THE AREA STARTING EARLY MONDAY. THIS WILL START BRINGING SHOWERS AND STORMS BACK IN THE FORECAST WITH SEVERAL DAYS OF DECENT RAINFALL POSSIBLE FOR THE OZARKS. A STRONGER STORM SYSTEM IS BEING ADVERTISED BY THE MEDIUM RANGE MODELS ON TUESDAY WITH SOME STRONGER DYNAMICS WITH IT. THIS WILL BE SOMETHING TO WATCH FOR WITH MAYBE STRONGER STORMS A POSSIBILITY TUESDAY AFTERNOON. A COLD FRONT WILL COME THROUGH MIDDLE OF NEXT WEEK TO DRY US OUT AND COOL US BACK DOWN. GRIFFIN && .AVIATION... /ISSUED 1151 AM CDT THU NOV 3 2011/ STRATUS AND GUSTY NORTHWEST WINDS WILL PERSIST THIS AFTERNOON AS A DEEP LOW PRESSURE SYSTEM TRACKS SLOWLY EAST FROM THE AREA. MVFR STRATUS WILL IMPACT THE SPRINGFIELD AND BRANSON TERMINALS THROUGH THE AFTERNOON WITH JOPLIN NEAR THE BACK EDGE OF THE STRATUS DECK. AREAS OF DRIZZLE WILL LOWER THE VISIBILITY AT TIMES ACROSS THE OZARK PLATEAU WITH LOCALIZED IFR CONDITIONS POSSIBLE. THE STRATUS WILL BE SLOW TO CLEAR TONIGHT ACROSS THE OZARKS BUT CEILINGS WILL GRADUALLY RISE. EXPECT MVFR CEILINGS TO PERSIST INTO THE EVENING AT THE SPRINGFIELD AND BRANSON TERMINALS. VFR CONDITIONS WILL RETURN FRIDAY AS SURFACE HIGH PRESSURE BUILDS INTO THE REGION. FOSTER && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. &&
Hazardous weather outlook, Nov 3, 12:08 PM CDT, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1208 PM CDT THU NOV 3 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041715- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1208 PM CDT THU NOV 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED NON THUNDERSTORM WIND RISK. ELEVATED FROST RISK. DISCUSSION... NORTHWEST WIND GUSTS OF 20 TO 35 MPH WILL OCCUR TODAY IN THE WAKE OF A STRONG LOW PRESSURE SYSTEM MOVING EAST INTO THE OHIO RIVER VALLEY. HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT AND EARLY FRIDAY. FROST OR A LIGHT FREEZE WILL BE LIKELY ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI WHERE WINDS BECOME CALM OVERNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NON THUNDERSTORM WIND GUSTS OF 30 MPH WILL BE POSSIBLE AT TIMES ON SATURDAY OVER WESTERN MISSOURI AND SOUTHEASTERN KANSAS. THE WIND COMBINED WITH MODERATELY LOW AFTERNOON HUMIDITY WILL PRODUCE AN ELEVATED FIRE WEATHER DANGER IN THAT AREA. PERIODS OF SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE LATE SUNDAY THROUGH TUESDAY NIGHT AS A FRONT STALLS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) FOSTER
Nearby
Freeze Warnings in Missouri, 2011Freeze Warnings in Kansas, 2011Every freeze warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.